Advanced SearchSearch Tips
Projected Circular and l-Axial Skew-Normal Distributions
facebook(new window)  Pirnt(new window) E-mail(new window) Excel Download
 Title & Authors
Projected Circular and l-Axial Skew-Normal Distributions
Seo, Han-Son; Shin, Jong-Kyun; Kim, Hyoung-Moon;
  PDF(new window)
We developed the projected l-axial skew-normal(LASN) family of distributions for I-axial data. The LASN family of distributions contains the semicircular skew-normal(SCSN) and the circular skew-normal(CSN) families of distributions as special cases. The LASN densities are similar to the wrapped skew-normal densities for the small values of the scale parameter. However CSN densities have more heavy tails than those of the wrapped skew-normal densities on the circle. Furthermore the CSN densities have two modes as the scale parameter increases. The LASN distribution has very convenient mathematical features. We extend the LASN family of distributions to a bivariate case.
Projection;skewed l-axial data;l-axial distribution;bimodality;
 Cited by
Skew Normal Boxplot and Outliers,;;

Communications for Statistical Applications and Methods, 2012. vol.19. 4, pp.591-595 crossref(new window)
Skew Normal Boxplot and Outliers, Communications for Statistical Applications and Methods, 2012, 19, 4, 591  crossref(new windwow)
Abramowitz. M. and Stegun, I. A. (1972). Handbook of Mathematical Functions, Dover Publications, New York

Azzalini, A. (1985). A class of distributions which includes the normal ones, Scandinavian Journal of Statistics, 12, 171-178

Azzalini, A. (2005). The skew-normal distribution and related multivariate families (with discussion), Scandinavian Journal of Statistics, 32, 159-188(C/R 189-200) crossref(new window)

Azzalini, A. and Capitanio, A. (1999). Statistical applications of the multivariate skew normal distributions, Journal of the Royal Statistical Society, series B, 61, 579-602 crossref(new window)

Azzalini, A. and Dalla Valle, A. (1996). The multivariate skew-normal distribution, Biometrika, 83, 715-726 crossref(new window)

Fisher, N. I. (1993). Statistical Analysis of Circular Data, Cambridge University Press, Cambridge

Gradshteyn, I. S. and Ryzhik, I. M. (2007). Table of Integrals, Series, and Products (7th ed.), ed. A. Jeffrey, Academic Press, San Diego

Guardiola, J. H. (2004). The Semicircular Normal Distribution, Ph. D. Dissertation, Baylor University, Institute of Statistics

Healy, M. J. R. (1968). Multivariate normal plotting, Applied Statistics, 17, 157-161 crossref(new window)

Jammalamadaka, S. R. and Kozubowski, T. J. (2004). New families of wrapped distributions for modeling skew circular data, Communications in Statistics-Theory and Methods, 33, 2059-2074 crossref(new window)

Jammalamadaka, S. R. and SenGupta, A. (2001). Topics in Circular Statistics, World Scientific Publishing, Singapore

Jones, T. A. (1968). Statistical analysis of orientation data, Journal of Sedimentary Petrology, 38, 61-67

Mardia, K. V. and Jupp, P. (2000). Directional Statistics, John Wiley & Sons, Chichester

Neider, J. A. and Mead, R. (1965). A simplex method for function minimization, The Computer Journal, 7, 308-313 crossref(new window)

Owen, D. B. (1956). Tables for computing bivariate normal probabilities, Annals of Mathematical Statistics, 27, 1075-1090 crossref(new window)

Pewsey, A. (2000a). The wrapped skew-normal distribution on the circle, Communications in Statistics-Theory and Methods, 29, 2459-2472 crossref(new window)

Pewsey, A. (2000b). Problems of inference ofr Azzalini's skew-normal distribution, Journal of Applied Statistics, 27, 859-870 crossref(new window)

Pewsey, A. (2006). Modelling asymmetrically distributed circular data using the wrapped skew-normal distribution, Environmental and Ecological Statistics, 13, 257-269 crossref(new window)

Pewsey, A. (2008). The wrapped stable family of distributions as a flexible model for circular data, Computational Statistics and Data Analysis, 52, 1516-1523 crossref(new window)